Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 12, NWS Miami, FL

April 10, 2007Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 10, 2007, 4:55 PM EDT for Palm Beach County, Florida. It was in force for 35 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2007, 4:55 PM EDT (20:55 UTC)
Expired
Apr 10, 2007, 5:30 PM EDT
In force
35 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 109 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 5:17 PM EDTHAIL 1Boynton Beach, FLTRAINED SPOTTER PB41 REPORTED NICKEL TO QUARTER SIZED HAIL GATEWAY BLVD AND MILITARY TRAIL
Apr 10, 5:22 PM EDTHAIL 0.88Boynton Beach, FLTRAINED SPOTTER REPORTED NICKLE TO GOLFBALL SIZED HAIL 1 MILE NORTH OF BOYNTON BEACH BLVD, JUST EAST OF FL TURNPIKE
Apr 10, 5:22 PM EDTHAIL 1.755 Wnw Boynton Beach, FLTRAINED SPOTTER REPORTED NICKLE TO GOLFBALL SIZED HAIL 1 MILE NORTH OF BOYNTON BEACH BLVD, JUST EAST OF FL TURNPIKE
Apr 10, 5:23 PM EDTHAIL 0.88Boynton Beach, FLTRAINED SPOTTER REORTED NICKEL SIZED HAIL 1045 NW 10TH ST NEAR BOYNTON BEACH BLVD AND CONGRESS AVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 102057
SVRMFL
FLC099-102130-
/O.NEW.KMFL.SV.W.0012.070410T2055Z-070410T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
455 PM EDT TUE APR 10 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 530 PM EDT

* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM WELLINGTON TO 7 MILES WEST
  OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...OR ALONG A LINE EXTENDING
  FROM 14 MILES NORTHWEST OF BOYNTON BEACH TO 16 MILES NORTH OF CORAL
  SPRINGS...AND MOVING NORTHEAST AT 30 MPH.

* THE LINE OF STORMS WILL AFFECT...
  WELLINGTON
  ROYAL PALM BEACH
  HAVERHILL
  DELRAY BEACH
  WEST PALM BEACH
  LAKE WORTH

THIS STORM WILL MOVE APPROACH HIGHWAY 441 AND THE FLORIDA TURNPIKE. 
MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION FOR RAPIDLY CHANGING 
WEATHER CONDITIONS. IT WILL ALSO CROSS THE LOXAHATCHEE WILDLIFE 
MANAGEMENT AREA WITH VERY STRONG, DAMAGING WINDS POSSIBLE. SEEK 
SHELTER NOW

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

LAT...LON 2668 8044 2642 8045 2642 8008 2673 8005

$$

STRASSBERG
1 follow-up statement
000
WWUS52 KMFL 102117
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
516 PM EDT TUE APR 10 2007

FLC099-102130-
/O.CON.KMFL.SV.W.0012.000000T0000Z-070410T2130Z/
PALM BEACH FL-
516 PM EDT TUE APR 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EAST CENTRAL PALM BEACH COUNTY...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR LOXAHATCHEE NATIONAL WILDLIFE REFUGE...OR ABOUT 8 MILES
WEST OF BOYNTON BEACH...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOCA
RATON EQUESTRIAN CENTER...ABERDEEN GOLF COURSE...ABERDEEN...VILLAGES
OF ORIOLE...ATLANTIS...VILLAGE OF GOLF...HYPOLUXO...GULF 
STREAM...BRINY BREEZES...OCEAN RIDGE...MANALAPAN AND DELRAY BEACH.

THIS STORM WILL LIKELY PRODUCE DAMAGING WINDS OVER 70 MPH AND HAIL 
UP TO GOLF BALL SIZE ALONG HIGHWAY 441...THE FLORIDA TURNPIKE...AND 
INTERSTATE 95. THESE WINDS WILL BE STRONG ENOUGH TO MAKE DRIVING 
DANGEROUS  PULL OVER TO THE SIDE OF THE ROAD AS THIS STORM MOVES 
THROUGH.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 2661 8030 2642 8029 2642 8007 2661 8006

$$

STRASSBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:55 PM EDT, 3 hours earlier.

Area forecast discussion, Apr 10, 1:55 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EDT TUE APR 10 2007

.DISCUSSION...NEAR ZONAL FLOW OVER S FLA AND A COUPLE OF EMBEDDED
SHORT WAVES WILL EFFECT THE WEATHER NEAR TERM. WITH A WARM FRONT
NEARLY STATIONARY OVER S CENTRAL FLA...THE 1ST SHORT WAVE WILL MOVE
OVER THE FLA PENINSULA FROM 03Z TO 09Z W TO E WITH A SURFACE LOW
EXPECTED TO MOVE ALONG THE WARM FRONT. INCREASING PWAT...DECREASING
500 MB TEMPS...AND SOME DIVERGENCE ALOFT S OF THE WARM FRONT WILL
COMBINE TO PRODUCE SOME THUNDER THIS AFTERNOON AND EVE...ENDING FROM
W TO E. POSSIBLE GUSTY WINDS AND EVEN SMALL HAIL NOT UNLIKELY IN
THIS SCENARIO. ON WED...THE 2ND SHORT WAVE MOVES ACROSS THE AREA
WITH SIMILAR RESULTS BUT ON A LESSOR SCALE. CONTINUED WESTERLY FLOW
ALOFT THU WITH SCATTERED POPS AS A WEAK FRONTAL BOUNDARY MOVES S
ALONG THE FLA PENINSULA BUT STALLING N OF THE LAKE.

.EXTENDED PERIOD...FRI THROUGH TUE...NEARLY DRY FRI AND SAT BUT A
FRONTAL SYSTEM MOVES INTO FLA SUN...PASSING THROUGH S FLA DURING THE
DAY AND OFFSHORE SUN EVE WITH SCATTERED SHOWERS/TSTMS POSSIBLE. DRY
AND COOLER MON AND TUE.

&&
.AVIATION...
PERIODIC MVFR CONDITIONS CAN BE EXPECTED THIS EVENING, AND POSSIBLY
EVEN INTO TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED ACROSS THE AREA THROUGH THIS EVENING WITH SCATTERED SHOWERS
LASTING THROUGH THE NIGHT. VCSH AND/OR VCTS WAS LEFT IN THROUGH THE
PERIOD AND TEMPO FOR LOW CEILINGS AND TS IN FOR THIS AFTERNOON.

&&
.MARINE...
WATERS TO 10 TO 15 KNOTS AS SURFACE LOW CROSSES THE PENINSULA N OF
THE AREA TONIGHT AND EARLY WED. WINDS ALL ZONES AROUND 10 KNOTS LATE
WED THROUGH SAT...THEN INCREASING AGAIN 10 TO 15 KNOTS LATE SAT INTO
SUN WITH AHEAD OF NEXT APPROACHING FRONT.

&&
.FIRE WEATHER...NO PROBLEMS OR CONCERNS IN THE SHORT TERM. RELATIVES
HUMIDITIES POSSIBLY TO LOWER TO BELOW WARNING CRITERIA MON AND TUE
BEHIND NEXT FRONT.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  70  84  70  84 / 50 30 30 30
FORT LAUDERDALE  71  83  71  85 / 50 30 30 30
MIAMI            72  84  72  86 / 50 30 30 30
NAPLES           70  80  71  84 / 40 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 10, 9:16 AM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
916 AM EDT TUE APR 10 2007

FLZ063-066>075-110115-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
916 AM EDT TUE APR 10 2007

...A FEW STRONG STORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: LOW PRESSURE OVER THE GULF OF MEXICO WILL MOVE ACROSS
CENTRAL FLORIDA THIS AFTERNOON AND EVENING. MOISTURE AND
INSTABILITY WILL INCREASE ACROSS MAINLAND SOUTH FLORIDA OUT AHEAD
OF THIS LOW, RESULTING IN A CHANCE OF THUNDERSTORMS ACROSS THE
AREA TODAY. THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL BE
DURING THE AFTERNOON AND EARLY EVENING ACROSS PALM BEACH, BROWARD,
AND MIAMI-DADE COUNTIES. ALTHOUGH LOW LEVELS ARE ONLY MARGINALLY
UNSTABLE, VERY COLD AIR ALOFT, ALONG WITH A FAST MID LEVEL WIND
FLOW, COULD ALLOW A FEW STORMS TO BECOME STRONG OR EVEN MARGINALLY
SEVERE THIS AFTERNOON, ESPECIALLY IF CLOUDS THIN ENOUGH TO ALLOW
FOR SUFFICIENT HEATING. THE STRONGER STORMS WOULD HAVE THE
POTENTIAL OF PRODUCING GUSTY WINDS AND HAIL IN ADDITION TO
DANGEROUS LIGHTNING AND LOCALLY HEAVY DOWNPOURS.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS OF 40 TO 50 MPH THIS AFTERNOON AND EARLY THIS EVENING.

HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP
TO PENNY SIZE THIS AFTERNOON AND EARLY THIS EVENING, MAINLY ALONG
THE ATLANTIC COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA OVER THE
NEXT FEW DAYS AS WARM AND HUMID AIR WILL REMAIN IN PLACE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT WINDS OVER 40 MPH AND ANY HAIL.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA/TINGLER

In the hours before

Special weather statement, Apr 10, 1:46 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
146 PM EDT TUE APR 10 2007

FLZ063-101815-
GLADES FL-
146 PM EDT TUE APR 10 2007

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BRIGHTON SEMINOLE INDIAN
RESERVATION...OR 10 MILES NORTH OF LAKEPORT...MOVING NORTHEAST AT 25
MPH.

AIRLINE PILOTS HAVE REPORTED HAIL IN THIS THUNDERSTORM...BUT A SIZE
WAS NOT SPECIFIED.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

STRASSBERG
Special weather statement, Apr 10, 3:42 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
342 PM EDT TUE APR 10 2007

FLZ067-068-102015-
PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-
342 PM EDT TUE APR 10 2007

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH PALM BEACH GENERAL AIRPORT...OR 12
MILES SOUTHWEST OF JUPITER...MOVING NORTH AT 15 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

THIS STORM WILL AFFECT THE CALOOSA AND JUPITER FARMS AREAS AND WILL
MOVE ACROSS STATE HIGHWAY 710.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

STRASSBERG
Special weather statement, Apr 10, 3:57 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT TUE APR 10 2007

FLZ067-068-102045-
PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-
357 PM EDT TUE APR 10 2007

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST
OF BELLE GLADE TO 14 MILES WEST OF BOYNTON BEACH...MOVING NORTHEAST
AT 18 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

GARCIA
Local storm report, Apr 10, 4:54 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
454 PM EDT TUE APR 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             WELLINGTON              26.66N 80.26W
04/10/2007  E0.75 INCH       PALM BEACH         FL   TRAINED SPOTTER

            SPOTTER REPORTED PENNY SIZED HAIL AT 425 PM IN THE
            WELLINGTON AREA.

0435 PM     HAIL             WELLINGTON              26.66N 80.26W
04/10/2007  E1.75 INCH       PALM BEACH         FL   TRAINED SPOTTER

            SPOTTER IN HOLLY HOCK ROAD AREA OF WELLINGTON REPORTED
            GOLFBALL SIZED HAIL

&&

EBAUGH

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:17 PM EDTSevere Thunderstorm WarningMFLGlades28 min
Apr 10, 3:56 PM EDTSevere Thunderstorm WarningMFLPalm Beach34 min
Apr 10, 4:24 PM EDTSevere Thunderstorm WarningMFLPalm Beach36 min
Apr 10, 5:05 PM EDTSpecial Marine WarningMFL55 min
Apr 10, 5:08 PM EDTTornado WarningMFLPalm Beach30 min
Apr 10, 5:26 PM EDTSevere Thunderstorm WarningMFLPalm Beach34 min
Apr 10, 6:00 PM EDTSpecial Marine WarningMFL60 min
Apr 10, 7:00 PM EDTSpecial Marine WarningMFL60 min
Apr 10, 7:14 PM EDTSpecial Marine WarningMFL46 min
Apr 10, 7:57 PM EDTSpecial Marine WarningMFL93 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.